Syndrome of inappropriate antidiuretic hormone secretion in a patient with uncontrolled tyrosinaemia type 1

Abdulhamid Al-Hinai, Fathiya Al-Murshedi, Dana Al-Nabhani, Khalid Al-Thihli*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Syndrome of inappropriate antidiuretic hormone (SIADH) secretion is a recognisable complication of acute porphyria. We report a nine-year-old female patient with hereditary tyrosinaemia type 1 and poor adherence to nitisinone therapy who presented with acute abdominal pain, vomiting and lethargy at Sultan Qaboos University Hospital, Muscat, Oman in 2016. She subsequently developed generalised tonic-clonic seizures attributable to severe hyponatremia that met the diagnostic criteria of SIADH. The acute porphyria screen also appeared positive. The patient responded well to fluid restriction and was discharged home without immediate neurological sequelae. Although acute porphyria is also a recognised complication of uncontrolled tyrosinaemia type 1, to the best of the authors’ knowledge, no patient with tyrosinaemia type 1 has been reported to present with SIADH.

Original languageEnglish
Pages (from-to)e312-e315
JournalSultan Qaboos University Medical Journal
Volume21
Issue number2
DOIs
Publication statusPublished - Jun 21 2021
Externally publishedYes

Keywords

  • Case Report
  • Hyponatremia
  • Inappropriate ADH Syndrome
  • Oman
  • Tyrosinemia Type 1

ASJC Scopus subject areas

  • Medicine(all)

Cite this